osteoporosis

  1. MaryK

    [Research] New study on calcium

    Hi: I just found this article on taking supplemental calcium which I found rather disturbing since I take prednisone for RA and phenobarbital for epilepsy which have caused me to have osteoporosis. Now, this study seems to point to calcium causing heart disease. Take a 2000 mg of calcium per...
  2. P

    [Info] Anti-Epilepsy Drugs and Osteoporosis

    A research team consisting of epilepsy specialists and epidemiologists (persons who study the causes and control of diseases) reports on a study that answered an important but simple question: Do anti-seizure drugs cause reductions in bone density? Why ask this question? Most doctors and...
  3. Endless

    Bone Density, Teeth, and AED's

    I had my bone density tested today. One of the questions on the questionnaire was if I was on AED's, and if so, which one(s) and for how long. Are AED's bad for bone health? I also saw people say in a few posts they thought that Topamax had been hard on their teeth. Is extra calcium a good...
  4. Elaine H

    Aches and Pains and AED's!!!

    Hi All After a long few months with the most agonising pains in my elbows, knees, left foot, and crunching in the back of my neck, I suddenly thought that I had read somewhere a long time ago, that there is a link with osteoporosis and long term use of AED's, specifically with taking...
  5. dfwtexas

    Does anyone on here have osteoporosis?

    I am very frustrated! My bone density scan shows a -3.5. They say -2.5 shows you have osteoporosis, a rating of -4. is the worst rating you can get. My entire spine is affected. The meds for osteoporosis are very strange, the worst part is I cannot take morning Keppra with it...so basically I...
  6. B

    Phenytoin can cause bone loss.

    I was in a doctor's office reading a magazine read phenytoin cause bone loss. I talked to my neuro and I ask him and he said yes. :e: I took Dilantin for 32 years so I want be tested I told him. :bigmouth: So next month when I see him where going to talk about me having a bone...
  7. Zoe

    News Article Seizures and Vitamin D Deficiency

    Hi all, Below is an article I recieved today about vitamin D deficiency and seizure disorders. Vitamin D deficiency is one of the recognized links to seizures and is also a common side effect of many AEDs. It is free to get a membership to this medical news letter. Link to full article...
  8. Shutterbabe

    The Effect of Anticonvulsants on Bone Health?

    I have been very concerned with the effects of my seizure medications on bone density. I am currently taking Trileptal at varying doses for the last four years. I was diagnosed with osteopenia, the precursor to osteoporosis, last April. It was a surprise to me as I am fit and have always...
Top Bottom